It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hey people,

I too have a fast heart rate. Doc's says its SVT but i think its more anxiety related as it only happens during social occassions.

Im on verapimil, which is a beta blocker. (To be honest it doesnt seem to do bugger all, but, doctors orders and all that!!! ;)

(SVT is where your heart can beat fast totally randomly without warning)

Anyway, since this happened i have become very aware of my heart beat and always find myself checking my pulse. My resting heart rate is now between 68 and 80 on average.

But when it starts up it goes up to about 120+. This can last hours.

I have heard SO MANY MIXED OPINIONS about whether a fast heart rate is dangerous! Some doctors tell me if my heart beats over 100 for more than an hour then call an ambulance. Others have told me to ignore it because my heart is more than capable of beating this fast for days!

I was visiting my sister in hospital last week (she just had a baby) and i was talking to one of the nurses. Her heart rate was 100 all the time! Apparantly some people are like that and have a generally fast heart rate. She has also heard lots of different views. Some saying she will die younger, some say shes fine!

Basically nobody knows! No point worrying about it though! That just adds to the anxiety and makes it beat faster.

If you feel that your heart beat is too fast and its been going on for a while then get help. Just to be safe. Especially if you get chest pain, etc...

Like AnnArborHawk said slow breathing helps slow HR down, so does bearing down (like your taking a number 2 ;) ) and if you feel the need, dipping your head in cold water is meant to work!

Later.

Oh, Question for Bell99. Can i ask how long youve been on beta blockers?

I am only 20 and started mine about 2 months ago. Are there any effects of taking them long term? What if i need them for the rest of my life? I dont want to become reliant on taking pills for the rest of my life! Plus, if i do become reliant on them then my dose will keep needing to be made higher wont it?

Thank-you Rich
My heartrate was over 100 resting. They first tested me for thyroid and discovered my thyroid was too high. After takings Levothroid for several months and seeing no difference in my heart rate they decided it was Anxiety causing it and now I'm taking the Thyroid medication in addition to Buspar and Atenolol which is a beta blocker. My heart rate is now less than 100. I'm not sure what the long term side effects of the betablocker are but I know in reading the RX info that it's a drug you can't just stop taking. And I hope to one day get off of it. And as far as the buspar I'm thinking of asking the doctor to try something else. I've been on it over two years and feel it's not working that great anymore.





All times are GMT -7. The time now is 04:24 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!